Hydroxychloroquine‑induced erythroderma

Pai, Sunil B and *, Bhuvaneshwari Sudershan and Kuruvila, Maria and Kamath, Ashwin and *, Pooja K Suresh (2017) Hydroxychloroquine‑induced erythroderma. Indian Journal of Pharmacology, 49 (1). pp. 132-134. ISSN 0253-7613

[img] PDF
Indian Journal of Pharmacology -1 (1).pdf - Published Version
Restricted to Registered users only

Download (9MB) | Request a copy

Abstract

Erythroderma is characterized by diffuse erythema and scaling of the skin involving more than 90% of the total body skin surface area. Drug‑induced erythroderma has rarely been reported with hydroxychloroquine. We report a case of a 50‑year‑old female patient, with systemic lupus erythematosus, who developed itchy lesions all over the body 1 month after starting treatment with hydroxychloroquine. Drug‑induced erythroderma was suspected. Hydroxychloroquine was withdrawn and the patient was treated with emollients, mid‑potency corticosteroids, and oral antihistamines. A biopsy was done which confirmed the diagnosis of erythroderma. She recovered with treatment and was discharged. A careful history and clinical examination to search for potential causative factors will help prevent disabling sequelae in erythroderma.

Item Type: Article
Uncontrolled Keywords: Erythroderma, hydroxychloroquine, systemic lupus erythematosus
Subjects: Medicine > KMC Mangalore > Pathology
Medicine > KMC Mangalore > Pharmacology
Medicine > KMC Mangalore > Dermatology
Depositing User: KMCMLR User
Date Deposited: 14 Mar 2017 06:16
Last Modified: 14 Mar 2017 06:16
URI: http://eprints.manipal.edu/id/eprint/148433

Actions (login required)

View Item View Item